Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2000, 5:13 PM CDT for Hickman County, Maury County, Tennessee. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 20, 2000, 5:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:20 PM CDT | Thunderstorm Wind 50 E | East Portion, TN | Sheriff's office reported trees blown down on eastern part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202215 SVRBNA TNC081-119-202230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 513 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HICKMAN COUNTY IN TENNESSEE NORTHWESTERN MAURY COUNTY IN TENNESSEE * UNTIL 530 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 7 MILES EAST OF CENTERVILLE...MOVING EAST-NORTHEAST AT 50 MPH. DAMAGING WINDS AND LARGE HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:30 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 20, 1:30 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT THU APR 20 2000 17Z SURFACE PLOT SHOWS COLD FRONT JUST WEST OF MS RIVER W/ CONVECTION EXTENDING ONLY AS FAR SOUTH AS EXTREME SOUTHERN IL...DESPITE WIDELY SCATTERED SHOWERS ACROSS MIDDLE AND WEST TN. 16Z RUC SHOWS BEST INSTABILITY & MOISTURE ALIGNED W/ THE FRONT...ALTHOUGH IF CONVECTION FAILS TO DEVELOP OVER WEST TN WITHIN THE NEXT HOUR OR SO...THE MID STATE MAY BE LEFT MUCH DRIER THAN EXPECTED. HAVE REVIEWED THE 12Z ETA/NGM/AVN MODELS...AND CONCLUDE THEY ARE IN GENERALLY GOOD AGREEMENT W/ THE PROGRESSION OF THE SURFACE SYSTEM. BEST TIME FOR CONVECTION AT BNA IS JUST AFTER 18Z...TOWARD 00Z AT CSV. ALTHOUGH THERMODYNAMIC INSTABILITY ACROSS MIDDLE TN IS HIGH...W/ CAPES >1500...LI'S OF -4 TO -6...AND 850-500 MB LAPSE RATES OF 6.5... JET DYNAMICS ARE UNIMPRESSIVE. DESPITE 850 MB JET OF 40-45 KTS...THE BNA FA IS IN A REGION OF LOW LEVEL DIVERGENCE...AND 300 MB JET MAX IS WEAK W/ BEST DYNAMICS TO OUR NORTH AND WEST. SO IN THE ABSENCE OF A SIGNIFICANT MESOSCALE LIFTING MECHANISM...THERE MAY JUST BE A LOT OF WASTED ATMOSPHERIC ENERGY FLOATING AROUND THE CWA. CUMBERLAND PLATEAU WILL HAVE A BETTER CHANCE OF SEEING SIGNIFICANT WEATHER LATER TODAY AND EARLY THIS EVENING AS THE INSTABILITY WILL REMAIN IN PLACE A BIT LONGER THERE...COUPLED W/ OROGRAPHIC LIFT...AND WILL WORD PERIOD 1 OF THE ZONES ACCORDINGLY. FRONT SHOULD PASS BNA SHORTLY BEFORE 00Z THIS EVENING...AND BY 03Z AT CSV. DUE TO PROXIMITY OF THE SURFACE LOW...WRAP AROUND MOISTURE SHOULD PRODUCE SOME PRECIPITATION OVERNIGHT AND EARLY TOMORROW MORNING. CLOUDS WILL LINGER THROUGH TOMORROW AS LOW LEVEL MOISTURE WILL BE SLOW IN EXITING THE REGION. MUCH COOLER TEMPS ARE IN STORE PERIODS 2 AND 3...BUT A NICE WARMUP BY PERIOD 4 SEEMS LIKELY AS HIGH PRESSURE TAKES HOLD. WILL USE 1000-925 MB THICKNESS SCHEME FOR MINIMUM TEMPS AND THE MASSIE/ROSE 1000-850 MB THICKNESS TECHNIQUE TO ADJUST GUIDANCE FOR PERIOD 2. BNA 50/57/41/70 4300 CSV 47/53/37/63 5400 .BNA...NONE. 08
In the hours before
Local storm report, Apr 20, 3:51 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
351 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
C
0310 PM 6 NW COOKEVILLE TN .75 INCH HAIL
04/20/00 PUTNAM REPORTED BY HAM RADIO
OPERATOR
HSLocal storm report, Apr 20, 3:54 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
354 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 6 NW COOKEVILLE TN .75 INCH HAIL
04/20/00 PUTNAM REPORTED BY HAM RADIO
OPERATOR
HSLocal storm report, Apr 20, 3:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
356 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
G
0310 PM 6 NW COOKEVILLE TN .75 INCH HAIL
04/20/00 PUTNAM REPORTED BY HAM RADIO
OPERATOR
HSLocal storm report, Apr 20, 3:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
359 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 6 NW COOKEVILLE TN .75 INCH HAIL
04/20/00 PUTNAM REPORTED BY HAM RADIO
OPERATOR
HSLocal storm report, Apr 20, 4:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
401 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 6 NW COOKEVILLE TN .75 INCH HAIL
04/20/00 PUTNAM REPORTED BY HAM RADIO
OPERATOR
HSLocal storm report, Apr 20, 4:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
406 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM COOKEVILLE TN .75 INCH HAIL 04/20/00
04/20/00 PUTNAM REPORTED BY HAM RADIO
OPERATOR
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 51 min |
| Apr 20, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Apr 20, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 47 min |
| Apr 20, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 24 min |
| Apr 20, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 30 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 31 min |
| Apr 20, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 49 min |
| Apr 20, 4:36 PM CDT | Tornado Warning | OHX | Cheatham | 24 min |
| Apr 20, 4:50 PM CDT | Tornado Warning | OHX | Davidson | 25 min |
| Apr 20, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 34 min |
| Apr 20, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 53 min |
| Apr 20, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 48 min |
| Apr 20, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 41 min |
| Apr 20, 5:39 PM CDT | Tornado Warning | OHX | Lewis, Maury | 51 min |
| Apr 20, 5:49 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 26 min |
| Apr 20, 6:19 PM CDT | Tornado Warning | OHX | Wilson | 26 min |
| Apr 20, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 21 min |
| Apr 20, 6:24 PM CDT | Tornado Warning | OHX | Trousdale, Wilson | 36 min |
| Apr 20, 6:24 PM CDT | Tornado Warning | OHX | Macon | 36 min |
| Apr 20, 6:37 PM CDT | Tornado Warning | OHX | DeKalb | 23 min |
| Apr 20, 6:41 PM CDT | Tornado Warning | OHX | Bedford | 49 min |
| Apr 20, 6:54 PM CDT | Tornado Warning | OHX | Putnam | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.